Alert archive / Florida / Areal Flood Advisories in 2021
Areal Flood Advisory 21, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this areal flood advisory at Jun 29, 2021, 4:54 PM EDT for Hillsborough County, Pasco County, Pinellas County, Florida. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 4:54 PM EDT (20:54 UTC)
- Expired
- Jun 29, 2021, 7:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hillsborough County, FL, Pasco County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186
WGUS82 KTBW 292054
FLSTBW
Flood Advisory
National Weather Service Tampa Bay Ruskin FL
454 PM EDT Tue Jun 29 2021
FLC057-101-103-292300-
/O.NEW.KTBW.FA.Y.0021.210629T2054Z-210629T2300Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hillsborough FL-Pasco FL-Pinellas FL-
454 PM EDT Tue Jun 29 2021
The National Weather Service in Tampa Bay Ruskin has issued a
* Urban and Small Stream Flood Advisory for...
Northwestern Hillsborough County in west central Florida...
Southwestern Pasco County in west central Florida...
Pinellas County in west central Florida...
* Until 700 PM EDT.
* At 454 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding.
Between 2 and 3 inches of rain have fallen.
* Some locations that will experience flooding include...
Tampa, Clearwater, Largo, Pinellas Park, New Port Richey, Holiday,
Downtown Saint Petersburg, St. Petersburg, Feather Sound, South
Highpoint, Palm Harbor, East Lake, Citrus Park, Tampa
International Airport, Gandy, Keystone, Ridgecrest, Harbor Bluffs,
West And East Lealman and Macdill Air Force Base.
Additional rainfall amounts of 1 to 2 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2787 8285 2786 8286 2817 8282 2833 8273
2807 8261 2794 8248 2780 8246 2777 8264
2788 8269
$$
TBWWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this areal flood advisory went out at Jun 29, 2:37 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 29, 2:37 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 237 PM EDT Tue Jun 29 2021 .DISCUSSION... Showers and scattered thunderstorms will continue to develop over the forecast area the remainder of the afternoon within a moist (PW~2 inches) and unstable air mass with a southeast steering flow pushing the convection west-northwest toward the Gulf coast into the evening hours. Locally heavy downpours, frequent lightning strikes, and gusty winds will accompany the storms. The showers and storms will gradually wind down or shift west into the Gulf waters after sunset tonight with leftover convective debris cloudiness supporting partly to mostly cloudy skies overnight. During Wednesday and Thursday deep layered ridging from the Atlantic extending west across the eastern U.S. with the surface ridge axis north of the area will begin to sink south as a positively-tilted upper level trough takes shape over the eastern U.S. with the flow becoming southerly over the forecast area. Similar to today ample moisture combined with daytime heating and the sea breezes will support numerous to widespread showers and scattered thunderstorms over the forecast area with locally heavy downpours, frequent lightning, and gusty winds accompanying the storms. On Friday and into the upcoming Holiday weekend the subtropical ridge will settle further to the southeast in response to the aforementioned upper level trough expanding with a closed cutoff low developing over the Ohio valley, with an attendant cold front sinking south across the Deep South and eventually stalling out near the FL/GA border. As the ridge sinks further to the south the surface ridge axis will become aligned east to west across the southern peninsula, with the low level flow veering to the southwest and west. This change in the flow pattern will favor showers and storms over the Gulf waters and along the coast during the late night and early morning hours, with the convection then shifting east to inland locations each afternoon where the highest rain chances and best convective coverage should reside each day. With ample moisture remaining in place locally heavy downpours can be expected with the storms along with frequent lightning strikes and gusty winds. During early next week the upper level trough/closed low will lift out to the northeast which will allow the subtropical ridge to build back to the north over the area with a typical summertime pattern expected featuring diurnal sea breeze driven showers and storms daily. Temperatures will remain near seasonal levels through the period with highs climbing into the upper 80s to lower 90s each day, with overnight lows in the lower to mid 70s inland areas, and upper 70s along the coast. && .AVIATION... MVFR/IFR cigs/vsbys from SHRA/TSRA will be possible at the terminals the remainder of the afternoon and have handled with TEMPO groups through 00Z. East to southeast winds around 10 knots may briefly become onshore at KTPA, KPIE, KSRQ terminals between 18-21Z with the sea breeze with gusts up to 35 knots possible in the vicinity of TSRA. East southeast winds will diminish to 5 knots or less after 02Z tonight, then increase to 6 to 8 knots after 14Z on Wednesday. && .MARINE... Deep layered ridging from the Atlantic extending west across the eastern U.S. with the surface ridge axis north of the area will maintain a southeast wind flow and slight seas over the Gulf waters tonight through Wednesday. During Thursday and Friday the high will sink south with winds becoming southerly on Thursday, then southwest on Friday and into the upcoming Holiday weekend. Winds and seas will be higher near thunderstorms, otherwise no headlines are expected. && .FIRE WEATHER... High pressure north of the region will gradually sink south through the end of the week and into the upcoming Holiday weekend. A very moist southeast flow will gradually become south by Thursday, then southwest on Friday and into the he weekend as the high sinks south. Ample moisture will support numerous showers and scattered storms each day which will keep humidity values well above critical levels with no fire weather concerns expected. && .Preliminary Point Temps/PoPs... TPA 74 89 74 88 / 50 80 40 60 FMY 74 87 74 88 / 50 80 40 70 GIF 73 88 73 89 / 30 80 20 80 SRQ 74 89 74 89 / 60 80 50 60 BKV 72 89 71 89 / 50 80 40 70 SPG 75 88 75 88 / 60 80 50 60 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...57/McMichael DECISION SUPPORT...05/Carlisle
In the hours before
Local storm report, Jun 29, 3:54 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
354 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM MARINE TSTM WIND ANNA MARIA ISLAND 27.53N 82.73W
06/29/2021 M55 MPH MANATEE FL MESONET
HOME WEATHER STATION ON SOUTH DR.
&&Special weather statement, Jun 29, 4:23 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
423 PM EDT Tue Jun 29 2021
FLZ050-149-151-249-292100-
Inland Pasco-Coastal Hillsborough-Pinellas-Coastal Pasco-
423 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PASCO...NORTH
CENTRAL PINELLAS AND NORTHWESTERN HILLSBOROUGH COUNTIES...
At 423 PM EDT, a strong thunderstorm was located near East Lake, or 7
miles northeast of Clearwater, moving north at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Clearwater, New Port Richey, Holiday, Palm Harbor, Jasmine Estates,
New Port Richey East, Beacon Square, East Lake, Keystone, Safety
Harbor, Oldsmar, Trinity, Westchase, Elfers, Moon Lake, Jay B Starkey
Wilderness Park, Odessa and Bayonet Point.
LAT...LON 2829 8286 2832 8256 2817 8257 2817 8265
2816 8262 2810 8259 2809 8258 2800 8259
2799 8273 2828 8287
TIME...MOT...LOC 2023Z 172DEG 17KT 2807 8269
TBWLocal storm report, Jun 29, 4:25 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
425 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND GST 1 W MACDILL AIR FORCE 27.85N 82.52W
06/29/2021 M43 MPH HILLSBOROUGH FL AWOS
AWOS STATION KMCF MACDILL AFB TAMP.
&&Local storm report, Jun 29, 4:30 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
430 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 4 NNW OLDSMAR 28.10N 82.68W
06/29/2021 E0.25 INCH PINELLAS FL TRAINED SPOTTER
LOTS OF PEA SIZED HAIL COVERING THE GROUND
AND 40+ MPH WIND ESTIMATED.
&&Local storm report, Jun 29, 4:40 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
440 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND GST 1 NW PALM HARBOR 28.10N 82.78W
06/29/2021 M41 MPH PINELLAS FL MESONET
MESONET STATION EW2528 CRYSTAL BEACH.
&&Local storm report, Jun 29, 4:52 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
452 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND GST 3 NW DUNEDIN 28.06N 82.81W
06/29/2021 M41 MPH PINELLAS FL MESONET
MESONET STATION XDUN DUNEDIN CAUSEWAY.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:42 PM EDT | Special Marine Warning | TBW | 48 min | |
| Jun 29, 3:36 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 39 min |
| Jun 29, 3:53 PM EDT | Special Marine Warning | TBW | 37 min | |
| Jun 29, 4:03 PM EDT | Tornado Warning | TBW | Pinellas | 12 min |
| Jun 29, 4:23 PM EDT | Special Weather Statement | TBW | Pasco | 37 min |
| Jun 29, 4:34 PM EDT | Areal Flood Advisory | TBW | Manatee | 116 min |
| Jun 29, 4:39 PM EDT | Special Marine Warning | TBW | 36 min | |
| Jun 29, 4:49 PM EDT | Special Marine Warning | TBW | 41 min | |
| Jun 29, 4:55 PM EDT | Special Weather Statement | TBW | Hillsborough | 35 min |
| Jun 29, 5:34 PM EDT | Special Weather Statement | TBW | Hillsborough, Pasco | 41 min |
| Jun 29, 6:12 PM EDT | Special Weather Statement | TBW | Pasco | 48 min |
| Jun 29, 6:54 PM EDT | Special Marine Warning | TBW | 51 min | |
| Jun 29, 6:59 PM EDT | Special Weather Statement | TBW | Hernando, Pasco | 31 min |
Nearby
Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.